Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Ear infection, ruptured ear drum. On antibiotics and ear drops. Pain in the back of the head towards spine. Is this normal?

I ruptured my eardrum and have an ear infection in my right ear. I am being treated with ear drops and antibiotics. The pain in my ear is slowly getting better, but now I have shooting pain from the back of my head, down the back of my neck, and towards the top of my spine . Also, I have bad headaches , too. Is this normal? Thank you. Jenna
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dear Jenna
Welcome to HCM. Thanks for posting your query here.
Ruptured ear drum and ear infection suggests ASOM which is acute suppurative otitis media which is very common and simple problem. If your complaints are less than 2 weeks it is an acute one. If the ear infection is more than 3 to 4 weeks it is a chronic infection called as CSOM. The treatment you are using is on the right way. But in CSOM there are 40% chances of spreading of infection to the layers of brain, called as meningitis or it could be brain abscess. This will present with headache, fever and heaviness in the head.

Try some analgesics and if the pain is not subsiding within 2 days Please get a check of your blood and get an appointment with the ENT specialist. To rule out any chances of abscess or meningitis it will be better to take a CT of the head.

Hope this is helpful to you
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor